MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. HINODE PLANT SINGLE USE SUCTION VALVE (STERILE); ENDOSCOPIC PROCEDURE AIR/WATER VALVE, SINGLE-USE

OLYMPUS MEDICAL SYSTEMS CORP. HINODE PLANT SINGLE USE SUCTION VALVE (STERILE); ENDOSCOPIC PROCEDURE AIR/WATER VALVE, SINGLE-USE
Model Number MAJ-209
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/06/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was evaluated by olympus.The evaluation found that the allegation was not confirmed.The subject device evaluation reported on one box of single-use suction devices.It was noted that the box quantity is for (b)(4) pieces, but only (b)(4) pieces were returned.All the valves were brand new and in sealed, sterile packaging.Market quality examined (b)(4) of (b)(4) pieces and discovered no defects in the appearance, as each button, spring, main body, and suction connector was intact and functional.Each valve was checked with the test bronchovideoscope bf-1t180, with the arm of the main body aligning with the white mark on the endoscope.The suction valve¿s top white surface was pressed down with both thumbs until it clicked into place.The base of the valve was in proper contact with and fully seated in the test suction cylinder.The valves were checked for suction function and passed the functional inspection.It was noted that water was continuously aspirated into the suction bottle of the suction pump and valves did not pop out from the suction cylinder during the activation.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
The customer reported to olympus that the single-use suction valve pops out of the port too easily during a procedure.The customer tested the subject device with both the 180 and 190 series scopes, and the same issue was reported.The intended procedure was completed using a similar device, with no reports of patient harm were associated with this event.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation and correction to g2.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, it¿s likely the connection was not sufficient, and the valve became loose and detached.However, a final root cause of this event was unable to be identified, as the event was unable to be duplicated during the device evaluation.The following is included in the instructions for use: ¿7.3 attaching the biopsy valve to the endoscope.Make sure that maj-209 is properly connected to the endoscope with no space.¿ olympus will continue to monitor field performance for this device.
 
Additional Manufacturer Narrative
This report is being submitted to correct the fda product code to eoq.

Brand Name
SINGLE USE SUCTION VALVE (STERILE)
Common Device Name
ENDOSCOPIC PROCEDURE AIR/WATER VALVE, SINGLE-USE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP. HINODE PLANT
34-3 hirai, hinode-machi
nishitama-gun, tokyo 190-0 182
JA  190-0182
Manufacturer (Section G)
OLYMPUS MEDICAL SYSTEMS CORP. HINODE PLANT
34-3 hirai, hinode-machi
nishitama-gun, tokyo
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16274532
Report Number3003637092-2023-00018
Device Sequence Number5949797
Product Code EOQ
UDI-Device Identifier14953170152426
UDI-Public14953170152426
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K061313
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/06/2024
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMAJ-209
Device Lot NumberH1704
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/20/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/06/2023
Supplement Date Received by Manufacturer04/19/2023
05/06/2024
Initial Report FDA Received Date01/31/2023
Supplement Report FDA Received Date05/16/2023
05/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/08/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown